Send to:

Choose Destination
See comment in PubMed Commons below
Ann Emerg Med. 1988 Jun;17(6):646-8.

Recurrent seizures following mucosal application of TAC.

Author information

  • 1Division of Emergency Medicine, Oregon Health Sciences University, Portland 97201.


A 5-year-old 20-kg boy developed grand mal seizures following application of 2 mL of tetracaine-adrenalin-cocaine to an oral mucosa laceration. Diazepam 6 mg IV followed by 195 mg phenobarbital was required to terminate the seizures. The patient was transferred to a pediatric intensive care unit for further evaluation and treatment. A toxicology screen obtained after transfer was positive only for diazepam and phenobarbital. The child remained lethargic for several hours but otherwise had a normal neurological examination. Brain computed tomography was normal. Anticonvulsant medication was discontinued prior to discharge and the child had no subsequent seizures.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk